Alert archive / Tennessee / Wind Chill Advisories in 2019

Wind Chill Advisory 1, NWS Morristown, TN

January 20, 20198 counties in Tennessee; 6 counties in Virginia; Cherokee County, Clay County, North Carolina

NWS Morristown, TN issued this wind chill advisory at Jan 20, 2019, 2:41 AM EST for 8 counties in Tennessee; 6 counties in Virginia; Cherokee County, Clay County, North Carolina. It took effect at Jan 20, 2019, 3:00 PM EST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2019, 2:41 AM EST (07:41 UTC)
In effect from
Jan 20, 2019, 3:00 PM EST
Expired
Jan 21, 2019, 10:00 AM EST
In force
19 hr
Issued by
NWS Morristown, TN

Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Washington County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 44 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind chill advisory went out at Jan 20, 12:40 AM EST, 2 hours 1 minute earlier.

Area forecast discussion, Jan 20, 12:40 AM EST, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Morristown TN
1240 AM EST Sun Jan 20 2019

.AVIATION...

MVFR/VFR conditions currently across the terminals. The cold front
is now to the east of the terminals with strong westerly to
northwesterly winds expected throughout the TAF cycle. Gusts into
the 25-30 kt range are expected over the next 24 hours. MVFR
ceilings are forecast to continue overnight through 15z at CHA,
18z at TYS, and 20z at TRI. Guidance has struggled recently with
clearing skies out too early and held on to MVFR a few hours
longer. As the system lifts out of the area, a few snow showers
will be possible early this morning. Highest confidence is at TRI
with lowest confidence at CHA.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...Winter Weather Advisory from 4 AM early this morning to 3 PM EST
     this afternoon for Blount Smoky Mountains-Cocke Smoky
     Mountains-Johnson-Sevier Smoky Mountains-Southeast Carter-
     Southeast Greene-Southeast Monroe-Unicoi.

VA...Winter Weather Advisory from 4 AM early this morning to 3 PM EST
     this afternoon for Lee-Russell-Wise.

&&

MA
Hazardous weather outlook, Jan 19, 3:20 PM EST, 11 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
320 PM EST Sat Jan 19 2019

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-202030-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
320 PM EST Sat Jan 19 2019 /220 PM CST Sat Jan 19 2019/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...This Afternoon and Tonight

Widespread rainfall of 1-2 inches with locally higher amounts
will lead to localized areas of flooding. Turn around don't drown.

Strong winds will continue ahead of the approaching system. A
high wind warning has been issued for the mountains and foothills
with a wind advisory across portions of southwest Virginia and
southwest North Carolina. Gusts of up to 65 mph are possible in
the warning area with gusts up to 45 mph possible in the advisory
area.

A few strong storms will also be possible, generally south of
Interstate 40. A few of these storms could produce locally
damaging wind gusts this afternoon.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Rain will change to snow early Sunday morning. Light snow
accumulations of 1 to 3 inches are expected over the far eastern
Tennessee and southwest Virginia Mountains. Snowfall of 1/2 to 1
inch are possible across the Plateau counties and lower elevations
of southwest Virginia.

Bitterly cold temperatures and brisk northwest winds may produce
low wind chill values on Sunday night and Monday morning, mainly
in the higher terrain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 8:31 PM ESTAreal Flood AdvisoryMRXSevier119 min
Jan 20, 2:35 AM ESTWind AdvisoryMRXBlount, Carter, Cocke, Greene, Johnson, Monroe and 3 more13 hr

Nearby

Wind Chill Advisories in Tennessee, 2019Wind Chill Advisories in Virginia, 2019Wind Chill Advisories in North Carolina, 2019Every wind chill advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.